Dear Rabbi Simon,
I’d be grateful for advice please. Michelle is very susceptible to migranes and will be looking after the children on YK. If she gets a migrane while looking after the children is there any way she can take syndol obviously with the minimum amount of liquid required to take them? Syndol is the thing that really helps. We understand totally halachah takes precedence so will understand whatever the answer is.
Happy to call you if that is easier.
Many thanks in advance
Simon & Michelle
Hi Simon & Michelle,
If the headache is debilitating, Michelle can take a tablet with a minimal amount of water. If it is possible for her to swallow the tablet without any water at all, one can permit doing so quite readily (in a situation of need, of course—otherwise one should not take medicine on Shabbat altogether), as the pill itself is not considered “eating” at all.
I hope that Michelle and the children as well have a successful and meaningful Yom Kippur, which presages a year of blessing for all the family.
Rabbi Rashi Simon